Why Are My Ears Ringing?

  • Medical Editor: William C. Shiel Jr., MD, FACP, FACR
    William C. Shiel Jr., MD, FACP, FACR

    William C. Shiel Jr., MD, FACP, FACR

    Dr. Shiel received a Bachelor of Science degree with honors from the University of Notre Dame. There he was involved in research in radiation biology and received the Huisking Scholarship. After graduating from St. Louis University School of Medicine, he completed his Internal Medicine residency and Rheumatology fellowship at the University of California, Irvine. He is board-certified in Internal Medicine and Rheumatology.

Ask the experts

My ears have been ringing for nearly 2 wks now (it's like the ringing you get after a rock concert). It began 10 days after a migraine headache and 4 days after beginning a daily intake of Elavil. Any ideas?

Doctor's response

The medical term for this condition is tinnitus. This may be a side effect of the migraine or a drug which you are taking. For more information please read our full medical article on tinnitus.

Health Solutions From Our Sponsors

Reviewed on 1/11/2018
CONTINUE SCROLLING OR CLICK HERE FOR RELATED SLIDESHOW